Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Experiencing strange feelings in head after quadruple bypass surgery. Any complication?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My brother had a quadruple bypas 12 days ago. He is experiencing strange feelings in his head. He must walk, try to shake it off. He sobs and wails. He seems consumed with fear or something. It lasts a couple of hours then he is ok. He is 65 still works as a church minister and has no history of mental health problems.
Posted Wed, 23 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 48 minutes later
Welcome to XXXXXXX forum,

Is he suffering from breathlessness on lying down/ weakness/cough and chest discomfort along with chest pain?
What is his present blood pressure and pulse rate?

Your brother should consult with XXXXXXX medicine specialist/ cardiologist/ treating doctor immediately and should go for thorough check up.
Presence of heart disease, angioplasty (quadruple bypass) with defined symptoms suggest involvement of brain.
There may be possibilities of decreased blood supply of brain due either to left ventricular failure or due to arrhythmias.
There may also be possibilities of thrombus formation in heart and may lead to formation of emboli, may also cause Transient ischemic attacks.

He should also go for 2 D echocardiography and electrocadiography (ECG) to evaluate ejection fraction & rule out any arrhythmias.
He should also go for holter monitoring of heart to see any arrhythmias in 48-72 hours period.
He should take proper nutrition along with care for better recovery.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor